Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Detroit, MI

April 12, 2014Genesee County, Livingston County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 12, 2014, 7:02 PM EDT for Genesee County, Livingston County, Michigan. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 7:02 PM EDT (23:02 UTC)
Expired
Apr 12, 2014, 8:00 PM EDT
In force
58 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Genesee County, MI, Livingston County, MI

The radar

The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 7:09 PM EDTTSTM WND DMG4 Nnw Linden, MILARGE TREE BLOCKING ROAD ALONG WITH POWER LINE DOWN. METAL SIDED BARN WITH MAJOR DAMAGE.
Apr 12, 7:10 PM EDTTSTM WND DMG6 Ese Durand, MIROOF BLOWN OFF HOUSE
Apr 12, 7:18 PM EDTTSTM WND DMGLinden, MIDOWNED POWER LINES AND TREES IN THE DOWNTOWN AREA
Apr 12, 7:18 PM EDTTSTM WND DMGLinden, MI6 TO 8 INCH TREE LIMB DOWN. ESTIMATED 60 MPH WIND GUST AND NICKEL SIZED HAIL.
Apr 12, 7:20 PM EDTTSTM WND DMG5 W Grand Blanc, MINUMEROUS UPROOTED TREES AND POWER LINES DOWN
Apr 12, 7:22 PM EDTTSTM WND DMG4 N Fenton, MINUMEROUS 18 INCH DIAMETER TREES AND POWER LINES DOWN
Apr 12, 7:22 PM EDTTSTM WND DMG4 W Grand Blanc, MIDOWNED POWER LINES CAUSING I-75 ROAD CLOSURE. REPORT RELAYED VIA TWITTER.
Apr 12, 7:25 PM EDTHAIL 0.5S Fenton, MIHAIL COVERING THR GROUND AND ESTIMATED WIND GUST OF 50 MPH
Apr 12, 7:35 PM EDTTSTM WND DMG2 Sw Grand Blanc, MIHIGH TENSION POWER LINES DOWN ACROSS EXPRESSWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2276 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS53 KDTX 122302
SVRDTX
MIC049-093-130000-
/O.NEW.KDTX.SV.W.0002.140412T2302Z-140413T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 PM EDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 800 PM EDT

* AT 700 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DURAND TO BYRON TO 5 MILES NORTHWEST OF COHOCTAH...
  AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SWARTZ CREEK AND DEERFIELD TOWNSHIP AROUND 710 PM EDT.
  TYRONE TOWNSHIP AND RANKIN AROUND 715 PM EDT.
  GRAND BLANC AND BURTON AROUND 720 PM EDT.
  ATLAS AROUND 725 PM EDT.
  GOODRICH AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          SWARTZ CREEK...       LINDEN...
  HARTLAND...           GRAND BLANC...        GOODRICH...
  GAINES...             FOWLERVILLE...        FLINT...
  FENTON...             DAVISON...            COHOCTAH...
  BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 8415 4278 8392 4305 8392 4305 8346
      4288 8345 4287 8369 4263 8367 4265 8415
TIME...MOT...LOC 2302Z 278DEG 48KT 4295 8397 4285 8397
          4278 8401

HAIL...<.75IN
WIND...60MPH

$$

DRK
2 follow-up statements
045 
WWUS53 KDTX 122324
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT SAT APR 12 2014

MIC049-093-130000-
/O.CON.KDTX.SV.W.0002.000000T0000Z-140413T0000Z/
GENESEE MI-LIVINGSTON MI-
724 PM EDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LIVINGSTON AND SOUTHEASTERN GENESEE COUNTIES UNTIL 800 PM EDT...

AT 722 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAND BLANC TO HOLLY...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOODRICH AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LINDEN...             GRAND BLANC...        GOODRICH...
  FENTON...             DAVISON...            BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 8376 4305 8347 4288 8345 4287 8369
      4265 8368 4267 8381 4278 8385
TIME...MOT...LOC 2324Z 278DEG 48KT 4290 8357 4280 8357
          4273 8362

HAIL...<.75IN
WIND...60MPH

$$

DRK
751 
WWUS53 KDTX 122340
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT SAT APR 12 2014

MIC049-093-122351-
/O.CAN.KDTX.SV.W.0002.000000T0000Z-140413T0000Z/
GENESEE MI-LIVINGSTON MI-
740 PM EDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON AND
SOUTHEASTERN GENESEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4300 8376 4305 8347 4288 8345 4287 8369
      4265 8368 4267 8381 4278 8385
TIME...MOT...LOC 2341Z 278DEG 48KT 4286 8326 4276 8326
          4269 8332

$$

DRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:21 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 3:21 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 PM EDT SAT APR 12 2014

.SHORT TERM...THIS EVENING AND TONIGHT

AREA OF ELEVATED CONVECTION OVER SOUTHWEST LOWER MICHIGAN CONTINUES
TO CHURN EASTWARD.  COVERAGE HAS DIMINISHED A FAIR AMOUNT OVER THE
LAST COUPLE OF HOURS...HOWEVER ADDITIONAL MOISTURE TRANSPORT IS
SURGING NORTHWARD INTO THE FAR SOUTHERN REACHES OF THE STATE.  THIS
INCREASE IN LOWER TROPOSPHERIC MOISTURE IN COMBINATION WITH
REASONABLE MID-LEVEL LAPSE RATES SHOULD SUFFICE TO MAINTAINING THE
PRECIPITATION ACROSS PORTIONS OF SOUTHEAST LOWER MICHIGAN.  HOWEVER
THUNDERSTORM CHANCES ARE DECREASING WITH THE LACK OF ROOTING IN THE
BOUNDARY LAYER.  THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF
M-59...CLOSER TO THE NEAR SURFACE WARM FRONT.  ADDITIONAL ELEVATED
CONVECTION...WITH BETTER THUNDER PROSPECTS...OVER SOUTHERN WISCONSIN
WILL FLOW IN TOWARD THE SAGINAW VALLEY LATE THIS AFTERNOON AND HAS
GREATER STAYING POWER...OWING TO IT/S POSITIONING IN THE RIGHT
ENTRANCE REGION OF THE UPPER LEVEL JET.

THE QUASI-STATIONARY NATURE OF THE LOWER TROP FRONT WILL ALLOW FOR
ADDITIONAL UPSTREAM ACTIVITY TO ADVANCE EAST-NORTHEASTWARD INTO
LIFELINE REGION OF THE STATE TONIGHT. PROSPECTS FOR DECENT RAINFALL
TOTALS STILL REMAINS A POSSIBILITY ACROSS THE SAGINAW VALLEY AND
THUMB REGIONS...WITH MORE PERSISTENT RAINFALL AND GREATER LIKELIHOOD
FOR EMBEDDED CONVECTIVE INTENSITY.  THIS WILL START TO PRIME THE
SOIL FOR THE NEXT SEVERAL ROUND OF THE PRECIPITATION OVER THE NEXT
COUPLE OF DAYS.

THE STEADY SOUTHERLY FLOW WILL FORCE NEAR SURFACE MOISTURE TO
INCREASE SUBSTANTIALLY DURING THE FIRST HALF OF THE NIGHT AND THIS
WILL PREVENT TEMPERATURES FROM FALLING OFF VERY MUCH - HOLDING
MAINLY IN THE 50S AWAY FROM THE COLDER LAKESHORE AREAS.

&&

.LONG TERM...SUNDAY THROUGH SATURDAY

DEFINED LOW LEVEL BAROCLINIC ZONE LODGED WITHIN DEEPENING 850-300 MB
SOUTHWEST FLOW EXPECTED TO EXTEND FROM THE MAIN HEIGHT FALL CENTER
SHIFTING INTO THE CENTRAL PLAINS NORTHEASTWARD THROUGH WEST-CENTRAL
TO NORTHEAST LOWER MICHIGAN BY MID MORNING SUNDAY...OR IN THE
VICINITY OF OR JUST NORTHWEST OF THE NORTHERN SAGINAW VALLEY.
ATTENDANT HIGHER THETA-E PLUME STAYS ANCHORED ALONG THIS CORRIDOR
THROUGH THE DAYLIGHT PERIOD.  THIS BOUNDARY WILL REMAIN THE PRIMARY
FOCAL POINT FOR ADDITIONAL CONVECTIVE GROWTH AND DOWNSTREAM
PROPAGATION AS WEAK CONVECTIVE FILAMENTS BACKED BY RENEWED 850 MB
LOW LEVEL JET FORCING WORK ACROSS THE MAIN CONVERGENCE ZONE.  THIS
WILL PERPETUATE A HIGHER POP SCENARIO ACROSS THE SAGINAW VALLEY.
CONFIDENCE HOLDS ON THE LOWER SIDE IN PROVIDING A MORE DEFINITIVE
OUTLOOK ON PRECIPITATION CHANCES TO THE SOUTH OF THE BOUNDARY /IE:
I-69 CORRIDOR SOUTHWARD/, GIVEN AN INCREASINGLY ILL-DEFINED FORCING
FIELD.  LOWER POTENTIAL DOES EXIST FOR A STRONGER WAVE TO DETACH OFF
THE FRONTAL SLOPE AND VEER MORE EASTERLY AND THROUGH SOUTHERN LOWER
MICHIGAN...PER THE 12Z NAM SOLUTION.  THIS POINTS TOWARD HOLDING
FIRM WITH AT LEAST A MINOR POP FOR NOW, ALLOWING SUBSEQUENT NEAR
TERM TRENDS TO DICTATE A LARGER ADJUSTMENT HIGHER OR LOWER AS
NEEDED.  REGARDLESS, A FIRM LOW LEVEL SOUTHWEST GRADIENT AND
ASSOCIATED THERMAL RIDGE /9-10C AT 850 MB/ ENCOMPASSING MUCH OF THE
REGION WILL AGAIN SUPPORT HIGHS UPPER 60S/LOWER 70S OUTSIDE OF THE
FAR NORTH.

MAIN CORRIDOR OF HEIGHT FALLS EJECTING OUT OF THE PLAINS WILL PROMPT
A RENEWED INCREASE IN LOW LEVEL SOUTHWEST FLOW DOWNSTREAM LATE
SUNDAY INTO SUNDAY NIGHT.  THE STRONG LOW LEVEL INFLOW/850 MB JETLET
WILL HELP DEFINE A STEADY UPTICK IN DYNAMIC FORCING ACROSS AND NORTH
OF THE FRONTAL ZONE AS ONE OR MORE WEAK SURFACE WAVES SLIP ALONG THE
BOUNDARY.  THIS PROCESS WILL AGAIN TEND TO ORIENT PRIMARILY SW TO NE
ARCING INTO THE SAGINAW VALLEY, BUT LIMITING THE PROSPECTS FOR
PRECIPITATION DEVELOPMENT FURTHER SOUTH INTO THE WARM SECTOR.  THIS
WILL TRANSLATE INTO A RATHER SHARP NORTHWEST TO SOUTHEAST POP
GRADIENT FOR THE SUNDAY NIGHT PERIOD.

GRADUALLY FALLING HEIGHTS WILL FINALLY EASE THE FRONTAL BOUNDARY
ACROSS ALL OF SE MICHIGAN THROUGHOUT MONDAY.  HEALTHY STRIP OF MID
LEVEL DEFORMATION/FGEN WILL BRING A CORRESPONDING EXPANSION IN
PRECIPITATION COVERAGE FOR ALL LOCALES.  THE DEGREE OF FORCING INTO
A HIGH PWAT AIR MASS /~1.4"/ CARRYING A LOW STABILITY PROFILE WITHIN
THE 900-600 MB MOIST LAYER WILL SUPPORT CLUSTERS OF HEAVIER
RAINFALL/EMBEDDED THUNDER.  A HIGHER PROBABILITY FOR A PERIOD OF
TRAINING AND/OR MULTIPLE EPISODES GIVEN THE LONGER RESIDENCE TIME OF
THE GOVERNING FORCING ELEMENTS WILL PRESENT A FLOODING CONCERN
ACROSS THE SAGINAW VALLEY...WHERE TOTAL RAINFALL AMOUNTS UPWARDS OF
2 TO 3 INCHES REMAINS PLAUSIBLE THROUGH LATE MONDAY.  IN LIGHT OF
THIS, WILL GO AHEAD AND HIGHLIGHT THIS POTENTIAL WITH A FLOOD WATCH
FOR MIDLAND/BAY/SAGINAW COUNTIES STARTING SUNDAY EVENING.

THERE REMAINS SOME INDICATION PER THE 12Z MODEL SUITE FOR ONE FINAL
PERIOD OF STRONGER ASCENT TO SWEEP OVER THE REGION MONDAY NIGHT AS A
SECONDARY UPPER JET MAX AND RIBBON OF CVA ACCOMPANY THE INBOUND
MAIN MID LEVEL TROUGH AXIS.  THERMAL PROFILE DEFINITIVELY TRENDING
DOWNWARD BY THIS TIME IN POST-FRONTAL LOW LEVEL NORTHWEST FLOW.
SOUNDINGS AT THIS STAGE WOULD SUPPORT A TRANSITION TO ALL SNOW, SOME
LIGHT ACCUMULATION A POSSIBILITY.

LINGERING RAIN/SNOW SHOWERS WILL PERSIST AS THE FRONT CONTINUES
TO PUSH AWAY FROM THE AREA ON TUESDAY. NORTHWESTERLY FLOW BEHIND
THE FRONT WILL CONTINUE TO BRING IN COLDER AIR TO THE REGION
KEEPING HIGHS ON BOTH TUESDAY AND WEDNESDAY BELOW NORMAL. HIGH
PRESSURE BUILDS IN FROM THE SOUTH AND WORKS NORTHEAST UP ACROSS
THE SOUTHERN GREAT LAKES LATER IN THE DAY ON TUESDAY LASTING
THROUGH THURSDAY. THERE MAY BE A SLIGHT CHANCE FOR AREAS NORTH OF
THE CWA TO SEE SOME LIGHT PRECIP ACTIVITY WEDNESDAY/THURSDAY WITH
MODELS HINTING AT A BOUNDARY SETTING UP ACROSS THE NORTHERN GREAT
LAKES. OVERALL...EXPECTING THE CWA TO STAY DRY THROUGH THAT
PERIOD. A SLIGHT REBOUND IN TEMPS WILL BE SEEN LATER ON IN THE
WEEK...AS HIGHS REACH BACK INTO THE MIDDLE TO UPPER 50S AND CLOSER
TO NORMALS FOR THIS TIME OF YEAR. MODELS ARE SUGGESTING MORE
APPRECIABLE PRECIPITATION ON FRIDAY AS THE NEXT SYSTEM MOVES UP
FROM THE SOUTHERN PLAINS TOWARDS THE GREAT LAKES REGION.

&&

.MARINE...

MODERATE SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH SUNDAY NIGHT
SOUTH OF A FRONTAL BOUNDARY DRAPED ACROSS CENTRAL LOWER MICHIGAN.
THIS FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH MONDAY.   GUSTY NORTHWEST WINDS
WILL EMERGE AS THE FRONT SAGS SOUTHEAST MONDAY AND MONDAY NIGHT.
WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST AS COLDER AIR FUNNELS
IN THROUGH TUESDAY.

&&

.HYDROLOGY...
FLOOD WATCH IN EFFECT FOR THE SAGINAW VALLEY SUNDAY EVENING THROUGH
MONDAY EVENING.  MULTIPLE EPISODES OF RAINFALL, HEAVY AT TIMES WILL
TEND FOCUS ALONG A FRONTAL BOUNDARY IN THE VICINITY OF THIS AREA.
RAINFALL AMOUNTS RANGING FROM 1 TO 3 INCHES.  THIS WILL LEAD TO
RISES IN AREA RIVERS AS WELL AS POSSIBLE FLOODING OF LOWLAND AREAS.
LATEST FORECAST FOR THE RIVER BASINS ALONG THIS CORRIDOR
/PARTICULARLY THE TITTABAWASSEE AND SAGINAW RIVERS/ SHOW AN
INCREASED RISK OF FLOODING BEGINNING SOMETIME TUESDAY OR TUESDAY
NIGHT.  HYDROLOGIC OUTLOOK ISSUED THIS AFTERNOON /ESFDTX/ HIGHLIGHTS
THE DETAILS.  A FLOOD WARNING WILL BE NECESSARY SHOULD THIS FORECAST
HOLD AND CONFIDENCE INCREASES IN SEEING THE HIGHER END OF THE
EXPECTED RAINFALL AMOUNTS.

&&

.AVIATION...ISSUED 113 PM EDT SAT APR 12 2014

//DISCUSSION...

CONVECTION ACROSS OVER SOUTHERN LAKE MICHIGAN IS THE FIRST ORDER OF
BUSINESS FOR THE TERMINAL FORECASTS.  ENOUGH EVIDENCE SUGGESTS THE
THUNDERSTORMS NEAR CHICAGO HAVE A GOOD CHANCE TO TRAVEL EASTWARD
WITH SOME LEVEL OF INTEGRITY THROUGH THE BALANCE OF THE AFTERNOON.
THEREFORE...HAVE INTRODUCED THUNDER INTO THE DETROIT AREA FORECASTS
AND REFINED TIMING FOR THE SAGINAW AND FLINT FORECASTS. MEANWHILE...
WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH AS THE STORMS
APPROACH /EXCEPTION BEING MBS WHERE WINDS WILL HOLD A GREATER
EASTERLY COMPONENT/.  SHOWERS AND EMBEDDED STORMS WILL LINGER ACROSS
THE SAGINAW VALLEY THIS EVENING AS THE WARM FRONT STALLS OUT ACROSS
THE REGION.

//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORMS BETWEEN 21-00Z.

* MEDIUM CONFIDENCE IN CIGS BELOW 5000 FEET LATE THIS AFTERNOON
  WITHIN THUNDERSTORMS.

* MEDIUM CONFIDENCE IN CIGS BELOW 5000 FEET SUNDAY MORNING WITH
  INCREASED LOW LEVEL MOISTURE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ053...FROM 8 PM SUNDAY TO 8 PM
     MONDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MANN
LONG TERM....MR/SS
MARINE.......MR
HYDROLOGY....MR
AVIATION.....MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 12, 3:24 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT SAT APR 12 2014

MIZ047-048-053-131930-
MIDLAND-BAY-SAGINAW-
324 PM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY SETTLING IN OVER THE CENTRAL GREAT LAKES WILL
RESULT IN PERIODS OF SHOWERS AND A FEW THUNDERSTORMS LATE TODAY
AND INTO TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.
STORM MOTION WILL BE FROM WEST TO EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH IS IN EFFECT SUNDAY EVENING THROUGH MONDAY EVENING.
REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS.

PERIODS OF RAIN WILL CONTAIN A FEW THUNDERSTORMS THROUGH MONDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-054-055-060>063-068>070-075-076-082-083-131930-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
324 PM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY AS A FRONTAL
BOUNDARY LINGERS NEAR THE AREA. PERIODS OF HEAVY RAINFALL WILL
ALSO BE POSSIBLE, MAINLY LATE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-131930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
324 PM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY AS A FRONTAL
BOUNDARY LINGERS NEAR THE AREA. PERIODS OF HEAVY RAINFALL WILL
ALSO BE POSSIBLE, PARTICULARLY LATE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 12, 5:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
527 PM EDT SAT APR 12 2014

MIZ053-122230-
SAGINAW-
527 PM EDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES WEST OF ST. CHARLES...MOVING EAST AT 50
MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MERRILL BY 540 PM EDT...
  ST. CHARLES BY 550 PM EDT...
  BRIDGEPORT AND SAGINAW BY 605 PM EDT...
  FRANKENMUTH AND BIRCH RUN BY 615 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

DRK
Special weather statement, Apr 12, 6:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
632 PM EDT SAT APR 12 2014

MIZ060-122330-
SHIAWASSEE-
632 PM EDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF LAINGSBURG...MOVING EAST AT 55
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAINGSBURG BY 645 PM EDT...
  CORUNNA AND OWOSSO BY 655 PM EDT...
  BANCROFT BY 700 PM EDT...
  DURAND AND LENNON BY 705 PM EDT...
  BYRON BY 710 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

DRK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:15 PM EDTFlood WatchDTXBay, Huron, Midland, Saginaw, Sanilac, Tuscola45 hr
Apr 12, 6:45 PM EDTSevere Thunderstorm WarningDTXShiawassee60 min
Apr 12, 7:21 PM EDTSevere Thunderstorm WarningDTXLapeer, Oakland39 min
Apr 12, 7:58 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.